Alert archive / Illinois / Flash Flood Warnings in 2003
Flash Flood Warning 54, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Sep 24, 2003, 7:00 AM CDT for Vermilion County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2003, 7:00 AM CDT (12:00 UTC)
- Expired
- Sep 24, 2003, 9:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Vermilion County, IL
The radar
The Indianapolis radar (KIND), 139 km from the middle of the area, began a volume at 12:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1065 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KILX 241204 FFWILX ILC183-241430- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LINCOLN IL 700 AM CDT WED SEP 24 2003 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN VERMILION COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 930 AM CDT * AT 650 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN HAS FALLEN ACROSS NORTHERN VERMILION COUNTY. RADAR ESTIMATED BETWEEN 2 AND 5 INCHES OF RAIN HAS FALLEN JUST NORTH OF DANVILLE FROM ARMSTRONG TO HENNING TO ALVIN SINCE 1 AM. AN ADDITIONAL 1 TO 3 INCHES IS POSSIBLE BEFORE DIMINISHING BY 830 AM. THIS RAINFALL WILL LIKELY PRODUCE FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF IN A FLOOD PRONE AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG CREEKS AND STREAMS ARE ESPECIALLY VULNERABLE TO THE EFFECTS OF FLASH FLOODING. DO NOT ATTEMPT TO CROSS FLOODED AREAS BY FOOT OR AUTOMOBILE. REPORT FLASH FLOODING TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4040 8754 4024 8754 4024 8794 4034 8792 $$ KH NNNN
1 follow-up statement
000 WGUS73 KILX 241428 FFSILX ILC183-241445- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 926 AM CDT WED SEP 24 2003 ...THE FLASH FLOOD WARNING FOR NORTHERN VERMILION COUNTY IS BEING ALLOWED TO EXPIRE... THE HEAVY RAINFALL AND FLOOD THREAT HAS ENDED ACROSS THE WARNED AREA. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. REPORT FLASH FLOODING TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. $$ BARNES NNNN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 2:51 AM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, Sep 24, 2:51 AM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 251 AM CDT WED SEP 24 2003 ELEVATED CONVECTION OVER AREAS ALONG AND NORTH OF I-72 CONTINUES TO DEVELOP AND MOVE EAST EARLY THIS MORNING. THE MAIN FORECAST PROBLEM FOR TODAY IS THIS CONVECTIVE ACTIVITY. CURRENT ACTIVITY TO LIFT NORTHEAST AS WARM FRONT LIFTS NORTH OF CWA. HOWEVER...BREAK IN ACTIVITY WILL BE RATHER BRIEF AS COLD FRONT APPROACHES AREA AROUND NOON. IN THE MEANTIME...ETA HAS ATMOSPHERE BECOME MORE UNSTABLE WITH LI/S LESS THAN MINUS 2 AND CAPES BETWEEN 500 AND 1000. PREFER THE ETA/S HANDLING OF THIS SYSTEM...SO WITH INCREASING INSTABILITY...STRONG LOW LEVEL JET AND FRONTAL BOUNDARY ...SPC HAS PUT EASTERN HALF OF CWA IN SLIGHT RISK FOR SEVERE WEATHER...MAINLY DAMAGING WINDS...ESPECIALLY IF ACTIVITY BECOMES MORE SURFACE BASED. ANOTHER ISSUE FOR TODAY IS HIGH TEMPS...WHICH WILL DEPEND ON RAIN...FRONTAL BOUNDARY AND CLOUD COVER. WENT WITH A BLEND OF FWC/MAV/MET. SHOWERS AND THUNDERSTORMS TO COME TO AN END BY LATE THIS EVENING WITH FRONT QUICKLY EXITING IL...ALLOWING ANOTHER ROUND OF COOLER DRIER WX TO MOVE INTO THE MIDWEST. THIS PATTERN WILL PERSIST THROUGH THE NEXT WEEK AS CHANCES OF PCPN MOVE IN EVERY 48 HOURS OR SO. NEXT BOUNDARY TO APPROACH IL LATE FRIDAY AND EXIT LATE SATURDAY...THEN DRY AND COOLER WEATHER TO INVADE AREA ONCE AGAIN. NO MAJOR CHANGES MADE TO THE EXTENDED PORTIONS OF FORECAST AT THIS TIME. .ILX...NONE. BYRD
Hazardous weather outlook, Sep 24, 5:30 AM CDT, 1 hour 30 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-251100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 530 AM CDT WED SEP 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR ACROSS CENTRAL AND SOUTHEAST ILLINOIS TODAY AS A COLD FRONT SWEEPS SOUTHEAST ACROSS THE AREA THIS AFTERNOON AND EARLY EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WIND GUSTS EAST OF I-55...MAINLY THIS AFTERNOON UNTIL SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON EAST OF I-55. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. KH
Nearby
Flash Flood Warnings in Illinois, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.